Dealing with Bullous Pemphigoid: Medication Challenges Ahead

Replies
6
Views
526
freedancer

Well folks, my blood tests came back and I was positive for Bullous Pemphigoid (BP). For those who do not know about this, it is an autoimmune disorder that causes inflammation and large, liquid-filled blisters that break open and are very, very painful. I talked with my dermatologist today when I went in to have my lipoma removed from my arm. He gave me a paper with a list of medications that are likely and probable causes as well as uncertain associations to the cause. Purigo Nodgerlarous (PN) is also a direct correlation to developing Bullous Pemphigoid. I found that I have taken three of the medications, Ibuprofen, Aspirin, and Lisinopril, for many years. I took Ibuprofen due to the fact that I am allergic to 99.9% of all pain medications. I am able to take Hydrocodone with an anti-nausea medication and I can take Fentanyl but I refuse to touch it unless there is a doctor there to administer and monitor it. That drug is only used as a last result. So my GP is going to have to find a different blood pressure medication and a different pain medication for me now. Our main concern is making sure the BP stays under control under my skin barrier for my Ileostomy. If it gets bad, it can cause issues with infection and can cause the barrier not to adhere to the skin. There is no cure for BP or NP. I am hoping to stay away from Prednisone because it causes bad reactions in my body. So here I am with another battle to fight. I will keep you all posted on how it all goes. Please take care everyone and thank you for listening!

eefyjig

I am so sorry that you have another battle to deal with. I hope your GP finds a suitable substitute meds and that this BP behaves itself. Each new challenge is so hard.

Gray Logo for MeetAnOstoMate

Why Join MeetAnOstoMate?

First off, this is a pretty cool site with 33,419 members. Get inside and you will see.

It's not all about ostomy. Everything is being discussed.

Many come here for advice or to give advice 🗣, others have found good friends 🤗, and there are also those who have found love 💓. Most of all, people are honest and truly care.

Privacy is very important - the website has many features that are only visible to members.

Create an account and you will be amazed.

Rose Bud 🌹

Yes, please be careful with Fentanyl. I was put on it in the hospital and had extreme anxiety and would pace my room for hours until I'd vomit. (Seems like it's the first thing doctors want to give now, even for "twilight" procedures). Once I was released, I refused to take it anymore, even when I have procedures done afterwards, and eventually was put on Tramadol. It's nowhere near the strength of anything else you can take pain-wise with an RX, but it's the safest to be on when you have kidney, liver, or other problems. Of course, everyone is different and you need to find whatever works safest for you. I wish you the best!

freedancer
Reply to eefyjig

Thank you! I have a wonderful, supportive dermatologist who has been very kind and helpful!

SallyK

So sorry you are going through this.

 
Words of Encouragement from Ostomy Advocates I Hollister
gentlejohn

Fascinating diagnosis. I echo what has been said above: Be careful of Fentanyl. Most pain medications are addictive. I would get off the narcotics as soon as possible or your body will become dependent.

TerryLT

Some of us are given a heavier load to carry than others. I'm so sorry to hear your latest diagnosis, particularly because they say there is no cure. I commend you for your positive attitude, freedancer, you are an inspiration to others.

Terry